Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Memphis, TN

April 1, 2000Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2000, 11:15 PM CST for Monroe County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2000, 11:15 PM CST (05:15 UTC)
Expired
Apr 1, 2000, 11:50 PM CST
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 11:25 PM CSTThunderstorm WindBigbee, MSSeveral trees were blown down between Bigbee and Becker.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 020515
SVRMEM
MSC095-020550-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST SAT APR 1 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEASTERN MISSISSIPPI

* UNTIL 1150 PM CST

* AT 1113 PM CST... DOPPLER RADAR INDICATED AND SPOTTERS REPORTED A
  LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
  FROM OKOLONA TO TREBLOC MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW WREN BY 1125 PM CST
  AMORY BY 1125 PM CST
  SMITHVILLE BY 1130 PM CST

.IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHbER IN A
STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.



&
 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:50 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 1, 9:50 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CST SAT APR 1 2000

CURRENT WSR-88D INDICATES MODERATE TO HEAVY RAIN OVER THE SE THREE
FOURTHS OF OUR CWFA. LIGHTER RAIN WAS OCCURRING NW OF KJBR. CURRENT
FCST WITH 100 POPS LOOKS GOOD FOR TNT. THE BEST CONVECTION WAS OVER
NRN MS AND THIS TREND SHOULD CONTINUE OVER THE NEXT SEVERAL HOURS.
SPC SLIGHT RISK AREA EXTENDED NWD TO THE TN/MS BORDER WITH A
POSSIBILITY OF LARGE HAIL. SO FAR...VILS HAVE BEEN LOW BUT WILL
CONTINUE TO MONITOR STORMS ENTERING OUR SRN COUNTIES.

THE MAIN FOCUS THIS EVENING HAS BEEN THE HEAVY RAIN...ESPECIALLY
OVER NRN MS. RADAR ESTIMATES WERE IN THE 1 TO 2 INCH RANGE SE OF
KOUX. PLAN TO HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME...AND
WILL LET THE MIDNIGHT SHIFT DECIDE ON THAT ISSUE.

CURRENT FORECAST ON TRACK...SO NO UPDATES NEEDED AT THIS TIME.
COORDINATED WITH OHX.

.MEM...NONE.

012

In the hours before

Special weather statement, Apr 1, 7:45 PM CST, 3 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-020400-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CST SAT APR 1 2000

THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...
INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND
THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR NORTH
MISSISSIPPI AND A PORTION OF EAST ARKANSAS SOUTH OF INTERSTATE 40.
THIS INCLUDES THE CITIES OF HELENA...CLARKSDALE...OXFORD AND TUPELO.

EARLY THIS EVENING...A CLUSTER OF EMBEDDED THUNDERSTORMS WERE
OCCURRING OVER SOUTHERN ARKANSAS INTO NORTHERN AND CENTRAL
MISSISSIPPI. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE INTO
NORTHEAST ARKANSAS AND WEST TENNESSEE TONIGHT. HOWEVER...AN ISOLATED
STORM MAY BECOME SEVERE OVER NORTH MISSISSIPPI AND EAST CENTRAL
ARKANSAS THIS EVENING.

THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. THE MOST LIKELY
TIME FOR SEVERE WEATHER WILL BE THIS EVENING.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION FOR
THE LATEST FORECASTS AND INFORMATION.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:33 PM CSTTornado WarningMEGCalhoun32 min
Apr 1, 11:04 PM CSTSevere Thunderstorm WarningMEGChickasaw31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.